For how long do symptoms of withdrawal from Effexor (venlafaxine) last?

May last weeks. To avoid withdrawal effects, Effexor (venlafaxine) should be tapered gradually. Otherwise, withdrawal effects may last several weeks after the medication is stopped.

Related Questions

How long should I wein off Effexor (venlafaxine) 75mg for until I can be Effexor (venlafaxine) free without withdrawal symptoms, last time I tried was hell.?

Varies. The severity of withdrawal symptoms from Effexor (venlafaxine) varies greatly. I had one patient who stopped 300 mg with no taper and had no symptoms. Others have to taper very slowly. The very slowest taper I have used involves reducing by the smallest dose possible (37.5 mg) every two weeks. And then, optionally, switching to low dose Prozac to go down from 37.5 mg to zero. Read more...
Taper gradually. As dr. Forster suggests, you can decrease to 37.5 mg of Effexor (venlafaxine) daily. But since you're prone to withdrawal symptoms, the rest of your taper may require using a compounding pharmacy to prepare incremental dosings. You may want no more than 10-20% decrease every couple of weeks. The math is a little tricky but you & your doctor can work together on this to accomplish your goal. Good luck. Read more...
EFFEXOR (venlafaxine) TABLETS. There are Effexor (venlafaxine) tablets that go to 25mg and can then break this in half to go even slower. Read more...
Effexor (venlafaxine) Please consult the prescribing doctor for advice on how to slowly taper & avoid withdrawal. Read more...
Weaning off effecor? ?dealy u sould consult with u psychiatrist , however u can wean u self slowly by going down to 37, 5 mg for two weeks than stoping it . Read more...

I tapered from 150 to 37.5 of Effexor (venlafaxine) and then quit 5 days ago. How long will withdrawal last?

Varies a lot. Most people taper Effexor (venlafaxine) over a week or two, & are fine after that. But many need to go more slowly. If you still have withdrawal (discontinuation syndrome) 5 days after stopping 37.5, then the taper to 37.5 was too fast, or you're especially sensitive to discontinuation. Talk to your prescriber about continuing 37.5 a few more weeks, & maybe taper further by dividing those 37.5s. Read more...

I'm weaning off Paxil from 20mgs down to 10mgs while starting effexor (venlafaxine) at the same time 37.5mgs a day having withdrawals how long does this last?

Medication effects. Using Paxil with Effexor (venlafaxine) can increase the risk of Serotonin Syndrome- confusion, extreme changes in blood pressure, increased heart rate, fever, sweating, shaking, blurred vision, stomach cramp, nausea, vomiting, and diarrhea. See Psychiatrist immediately for • Diagnosis • Medication effects, interactions • Withdrawal symptoms • Treatment • Frequent follow up • Therapy for stresses in your life. Read more...

Tapering effexor (venlafaxine) xr- dropped to 150mg from 225mg on saturday, and added 30mg duloxetine. Anxious, shaky hands, and nauseous. Is this withdrawal or serotonin syndrome? How long will this last?

Difficult to say. Contact person who is treating and prescribing for you for follow up. They are best positioned to answer this specific question. Read more...
Taper further. Sounds like your receptors are oveloaded. Try starting duloxetine AFTER tapering down effexor (venlafaxine) further, perhaps 75 mg. Read more...
Med interaction. Effexor (venlafaxine) + duloxetine interact to increase risk for serotonin syndrome. Call prescribing doctor for advice or go to urgent care for help if symptoms don't improve or get worse. See: http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/definition/CON-20028946 I hope this helps. Read more...
There's no way. To know for sure. Effexor can be problematic during a taper for many patients, and prescribing duloxetine at the same time may be causing the symptoms you’re describing. The best thing to do is to contact your prescriber as soon as possible for an appointment. He or she knows you the best and is in a better position to help you. Good luck! Read more...
Anxiety: talk to. Serotonin syndrome: very unlikely. Both doses are low, and the interaction is likely to be additive. Withdrawal, more precisely, discontinuation syndrome or rebound syndrome: very unlikely. At worst, a drop of venlafaxine, 75 mg is too small, especially when duloxetine is added. Anxiety -- perhaps facilitated by partial loss of effect of venlafaxine, not yet covered by new med. Talk to your doc. Read more...
Serotonin Syndrome. I understand your distress. Thank you for informing about Depression, Anxiety, ADHD, anfd taking Lorazepam, Concerta, and Trazodone Using duloxetine with Effexor (venlafaxine) can increase the risk of a rare but serious Serotonin Syndrome. Your health is PRECIOUS! Go to ER for Diagnosis, Consultation with Psychiatrist, review of all medications; and Treatment. Read more...

I was taking Effexor (venlafaxine) for approximately 1 year. With the help of my doctor I managed to wean off. How long will I experience withdrawl symptoms?

About 3-4 weeks. Although Effexor (venlafaxine) has a relatively short half-life and is out of your system already, your body has gotten used to its presence and certain receptor sites changed as a result. I find that it takes about 3-4 weeks for the discontinuation symptoms to subside, and i often recommend that my patients take an occasional small dose of the medication if the discontinuation symptoms become unbearable. Read more...

How much time do symptoms of withdrawal from Effexor (venlafaxine) last?

Effexor (venlafaxine) withdrawal? Technically, the effect of stiffing Effexor (venlafaxine) is a "discontinuation syndrome", as opposed to withdrawal. Symptoms may include flu like sxs, disesthesias (zapping feelings), headaches, mood & anxiety symptoms. The length of time these symptoms may last depend on you, the dose of the med b4 stopping & several other factors. Ring your doc, as there are several things s/he may b able 2 do 2 help!:) Read more...